MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NAVI-STAR¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC NAVI-STAR¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number NI75TCFH
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 08/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was discarded.Therefore, no product failure analysis can be conducted and device malfunction cannot be confirmed.A manufacturing record evaluation was performed for the finished device and no internal actions were identified.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacture reference no: (b)(4).
 
Event or Problem Description
It was reported that a male patient underwent an ablation procedure with a navi-star¿ thermo-cool¿ electrophysiology catheter and suffered cardiac tamponade requiring pericardiocentesis.During all the procedure, the patient¿s blood pressure was considerably low.Post-ablation phase, at the end of the procedure, cardiac tamponade was confirmed.Pericardiocentesis was performed to remove an unspecified amount of blood from the pericardial space.Surgical intervention was not required.Extended hospitalization was required as a result of the adverse event.Patient¿s outcome was fully recovered with no residual effects.Physician¿s opinion regarding the cause of the adverse event is that it was both procedure and patient condition related.No biosense webster inc.(bwi) product malfunctions were reported.Transseptal puncture was performed with mullins and brokenbrough transseptal needle from medtronic.There was no evidence of steam pop during the ablation.The flow was set at low flow: 2 ml/min and high flow: 30 ml/min.No error messages were observed on any bwi equipment.The force visualization features used included dashboard, vector and visitag.The parameters for stability used with the visitag module were 3 mm 3s 25% time, size 3.The color option used prospectively was ablation index.
 
Additional Manufacturer Narrative
During an internal review on (b)(6)2020 , it was noticed that the manufacture date and expiration date were omitted in error.Section d4 expiration date has been updated with (b)(6)2022 and section h4 manufacture date has been updated with (b)(6)2019.Manufacture reference no: (b)(4).

Brand Name
NAVI-STAR¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key9107886
Report Number2029046-2019-03682
Device Sequence Number3242606
Product Code OAD
UDI-Device Identifier10846835000566
UDI-Public10846835000566
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/10/2022
Device Model NumberNI75TCFH
Device Catalogue NumberNI75TCFH
Device Lot Number30162550M
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/28/2019
Supplement Date Received by Manufacturer05/05/2020
Initial Report FDA Received Date09/23/2019
Supplement Report FDA Received Date05/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM; MEDTRONIC BROKENBROUGH TRANSSEPTAL NEEDLE
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;